Alert archive / North Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this coastal flood statement at May 12, 2007, 4:09 PM EDT. It took effect at May 13, 2007, 10:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2007, 4:09 PM EDT (20:09 UTC)
- In effect from
- May 13, 2007, 10:00 AM EDT
- Expired
- May 14, 2007, 6:00 PM EDT
- In force
- 32 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 122009 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 PM EDT SAT MAY 12 2007 NCZ095-103-104-131000- /O.NEW.KMHX.CF.S.0021.070513T1400Z-070514T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 409 PM EDT SAT MAY 12 2007 ...HIGH RISK OF RIP CURRENTS SUNDAY NORTH OF CAPE LOOKOUT... NORTH WINDS WILL INCREASE TO 20 TO 30 MPH ALONG THE COAST SUNDAY. THESE GUSTY WINDS WILL CREATE ROUGH SURF AND DANGEROUS RIP CURRENTS FOR THE EAST FACING BEACHES NORTH OF CAPE LOOKOUT. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER SUNDAY AS POWERFUL RIP CURRENTS CAN OVERTAKE EVEN THE STRONGEST OF SWIMMERS. RIP CURRENTS ARE STRONG NARROW CURRENTS THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT REMAIN CALM AND SWIM PARALLEL THE BEACH UNTIL OUT OF ITS PULL...THEN SWIM BACK TO SHORE. $$
3 follow-up statements
000 WHUS42 KMHX 130809 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 AM EDT SUN MAY 13 2007 NCZ095-103-104-132200- /O.CON.KMHX.CF.S.0021.070513T1400Z-070514T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 409 AM EDT SUN MAY 13 2007 ...HIGH RISK OF RIP CURRENTS SUNDAY NORTH OF CAPE LOOKOUT... NORTH WINDS WILL INCREASE TO 20 TO 30 MPH ALONG THE COAST SUNDAY. THESE GUSTY WINDS WILL CREATE ROUGH SURF AND DANGEROUS RIP CURRENTS FOR THE EAST FACING BEACHES NORTH OF CAPE LOOKOUT. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER SUNDAY AS POWERFUL RIP CURRENTS CAN OVERTAKE EVEN THE STRONGEST OF SWIMMERS. RIP CURRENTS ARE STRONG NARROW CURRENTS THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT REMAIN CALM AND SWIM PARALLEL THE BEACH UNTIL OUT OF ITS PULL...THEN SWIM BACK TO SHORE. $$
000 WHUS42 KMHX 132029 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 428 PM EDT SUN MAY 13 2007 NCZ095-103-104-140430- /O.CON.KMHX.CF.S.0021.000000T0000Z-070514T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 428 PM EDT SUN MAY 13 2007 ...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT MONDAY... NORTH WINDS OF 15 TO 20 MPH WILL COMBINE WITH NORTHEASTERLY SWELL TO CREATE ROUGH SURF AND DANGEROUS RIP CURRENTS FOR THE EAST FACING BEACHES NORTH OF CAPE LOOKOUT. THE BEST THREAT FOR RIP CURRENTS WILL OCCUR A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE MONDAY IS AROUND 1130 AM. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER MONDAY AS POWERFUL RIP CURRENTS CAN OVERTAKE EVEN THE STRONGEST OF SWIMMERS. RIP CURRENTS ARE STRONG NARROW CURRENTS THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT REMAIN CALM AND SWIM PARALLEL THE BEACH UNTIL OUT OF ITS PULL...THEN SWIM BACK TO SHORE. $$
000 WHUS42 KMHX 140835 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 AM EDT MON MAY 14 2007 NCZ095-103-104-142200- /O.CON.KMHX.CF.S.0021.000000T0000Z-070514T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 429 AM EDT MON MAY 14 2007 ...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY... NORTHEAST WINDS OF 15 TO 20 MPH WILL COMBINE WITH AN EAST TO NORTHEAST SWELL TO CREATE ROUGH SURF AND DANGEROUS RIP CURRENTS FOR THE EAST FACING BEACHES NORTH OF CAPE LOOKOUT. THE BEST THREAT FOR RIP CURRENTS WILL OCCUR A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE TODAY IS AROUND 1130 AM. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER MONDAY AS POWERFUL RIP CURRENTS CAN OVERTAKE EVEN THE STRONGEST OF SWIMMERS. RIP CURRENTS ARE STRONG NARROW CURRENTS THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT REMAIN CALM AND SWIM PARALLEL THE BEACH UNTIL OUT OF ITS PULL...THEN SWIM BACK TO SHORE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at May 12, 10:20 AM EDT, 5 hours 49 minutes earlier.
Area forecast discussion, May 12, 10:20 AM EDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1020 AM EDT SAT MAY 12 2007
.SYNOPSIS...
A COLD FRONT TO THE NORTH TODAY WILL DROP SOUTH ACROSS THE REGION
LATE TONIGHT AND EARLY SUNDAY BRINGING SHOWERS AND THUNDERSTORMS
AHEAD OF IT. HIGH PRESSURE TO THE NORTH BEHIND THE FRONT WILL
BRING A NORTHERLY FLOW OF COOLER AND DRIER AIR FOR SUNDAY NIGHT
INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING FOG HAS BURNED OFF AND WILL ISSUE UPDATED ZONES TO REMOVE
WORDING. SCATTERED SHOWERS ACROSS THE NORTHERN ZONES ARE SLOWLY
DISSIPATING. HOWEVER...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON WITH HEATING AND APPROACH OF COLD FRONT. BEST
COVERAGE WILL BE ACROSS INLAND SECTIONS WHERE LIKELY POPS ARE
GOING. CURRENT POPS AND TEMPS LOOK VERY GOOD. NO CHANGES PLANNED
THERE.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
BY EARLY EVNG THE COLD FRONT SHOULD BE POISED JUST TO OUR NORTH.
BOTH GFS AND NAM MAINTAIN SIMILAR TIMING WITH THIS FRONT PUSHING
IT SOUTH THROUGH THE CWA BY EARLY SUNDAY. THE NAM IS MUCH WETTER
OVERALL WITH THE SYSTEM CREATING BULLS EYES OF HEAVY PCPN LATE
TONIGHT. MEANWHILE QPF FROM THE GFS IS MUCH LESS. FEEL A
COMPROMISE ON QPF AND POPS IS BEST FOR THIS FORECAST. GFS IS A
LITTLE QUICKER SPREADING PCPN TO THE COAST WHICH IS NOT TYPICAL.
THINK THE NAM IDEA OF HOLDING PCPN MAINLY INLAND UNTIL LATER
TONIGHT AS FRONT PUSHES SOUTH MAKES MORE SENSE AS BOUNDARY LAYER
NEAR THE COAST SHOULD TAKE LONGER TO DESTABILIZE...ESPECIALLY INTO
THE EVNG AND OVERNIGHT HOURS. MODELS ARE SUFFICIENTLY UNSTABLE TO
MAINTAIN DEEP CONVECTION INTO THE OVERNIGHT HOURS. WIND FIELDS
ALOFT DO NOT SEEM STRONG ENOUGH TO MAINTAIN MUCH CHANCE OF
ORGANIZED SEVERE THUNDERSTORMS BUT GIVEN PCPN LOADING AND
TRANSLATION SOUTH WITH THE FRONT WOULD NOT BE OUT OF THE QUESTION
FOR ISOLATED SEVERE OR MARGINALLY SEVERE WINDS LATE TONIGHT. WILL
MENTION THIS POTENTIAL IN HWO ALONG WITH LOCALLY HEAVY RAINS. EVEN
WITH LOCALLY HEAVY RAINS OF UP TO 2 INCHES RGN CAN STILL HANDLE A
GOOD BIT OF RAIN SO THINK FLOODING IS NOT MUCH OF A CONCERN. WILL
MENTION LIKELY POPS LATE TONIGHT INLAND WITH THE FRONT BUT ONLY
HIGH CHANCE POPS NEAR THE COAST. WILL ALSO DROP MENTION OF THUNDER
BEFORE SUNRISE SUNDAY AS BEST LOW LVL INSTABILITY SHOULD THEN BE
SOUTH OF THE CWA.
TEMPS WILL COOL BEHIND THE FRONT FOR BOTH SUNDAY AND MONDAY WITH
HIGHS MAINLY IN THE 70S. NOTED H850 TEMPS DROPPING BACK INTO THE
SINGLE DIGITS FOR BOTH DAYS BEFORE WARMING AGAIN. OVERNIGHT LOWS
MONDAY MRNG COULD DIP INTO THE MID 40S SOME LOCATIONS BUT FOR NOW
WILL GO NO LOWER THAN UPPER 40S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL MAINTAIN A SW FLOW
ACROSS THE REGION. SIGNIFICANT CHANGES NOT MADE TO PREVIOUS FCST
WITH WAA PRODUCING A WARMING TREND WITH MAX TEMPS IN THE MID 80S
AWAY FROM THE COAST TUE AND WED. A FRONT APPROACHES FROM THE WEST
ON WEDNESDAY. 00Z GFS BRINGS THE FRONT ACROSS THE REGION LATE WED
NIGHT WITH POST FRONTAL SHOWERS CONTINUING EARLY THU. HIGH PRES
BUILDS INTO THE REGION THU NIGHT AND FRI.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
MAINLY VFR ACROSS THE AREA...EXCEPT A FEW POCKETS OF MVFR MAINLY
ACROSS NORTHERN SECTIONS WHERE SHOWERS ARE DISSIPATING. COVERAGE
OF SHOWERS AND TSTMS WILL INCREASE THIS AFTERNOON MAINLY ACROSS
THE COASTAL PLAINS NEAR ISO/PGV. CONVECTION WILL LIKELY NOT REACH
EWN/OAJ UNTIL THIS EVENING AND OVERNIGHT. SURFACE WINDS WILL BE
FROM THE SOUTHWEST AROUND 5-10 KNOTS THIS MORNING BECOMING MORE
SOUTHERLY THIS AFTERNOON...STILL AROUND 5 TO 10 KNOTS. HEAVIER
SHOWERS AND THUNDERSTORMS LATE TONIGHT SHOULD PRODUCE IFR
CONDITIONS ACROSS THE FORECAST AREA UNTIL EARLY SUNDAY MRNG. WITH
PASSAGE OF FRONT CONDITIONS WILL BEGIN TO IMPROVE WITH VFR ALL
LOCATIONS BY MIDDAY SUNDAY. ONLY CAUSE FOR CONCERN COULD BE
NORTHERLY FLOW NEAR THE OBX CAUSES PERIODS OF MVFR BY SUNDAY
AFTN/EVNG.HEAVIER SHOWERS AND THUNDERSTORMS LATE TONIGHT SHOULD
PRODUCE IFR CONDITIONS ACROSS THE FORECAST AREA UNTIL EARLY SUNDAY
MRNG. WITH PASSAGE OF FRONT CONDITIONS WILL BEGIN TO IMPROVE WITH
VFR ALL LOCATIONS BY MIDDAY SUNDAY. ONLY CAUSE FOR CONCERN COULD
BE NORTHERLY FLOW NEAR THE OBX CAUSES PERIODS OF MVFR BY SUNDAY
AFTN/EVNG.
&&
.MARINE...NO CHANGES PLANNED TO SHORT TERM MARINE GRIDS. LIGHT
SOUTHERLY FLOW (10 KT) WILL PREVAIL OVER ALL THE WATERS FOR THE
REMAINDER OF TODAY WITH AN EASTERLY 3 FT SWELL. THIS IS CONFIRMED BY
ALL OF THE 00Z/06Z GUIDANCE AND TRENDS IN THE OBSERVATIONS. THE
GUIDANCE IS ALSO IN AGREEMENT IN FORECASTING A BRIEF...BUT STRONG
NORTHERLY (30 KT) SCA EVENT SUNDAY FOLLOWING THE PASSAGE OF THE COLD
FRONT. ADVISORIES HAVE ALREADY BEEN ISSUED FOR THIS. MOST OF THE
GUIDANCE IS KEEPING THE WATERS SOUTH OF RODANTHE RAIN FREE THROUGH
00Z THIS EVENING. AREAS TO THE NORTH OF RODANTHE CAN EXPECT AN
INCREASE IN PCPN COVERAGE AND INTENSITY THIS AFTERNOON AS A COLD
FRONT SAGS SOUTH INTO THE AREA. THE FRONT SHOULD BE THROUGH ALL OF
THE COASTAL WATERS AROUND 12Z SUNDAY MORNING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 2 AM EDT MONDAY
FOR AMZ135.
SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT SUNDAY FOR AMZ130.
SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 PM EDT MONDAY FOR
AMZ150-152-154-156.
SMALL CRAFT ADVISORY FROM 12 PM SUNDAY TO 2 AM EDT MONDAY FOR
AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CLQ
AVIATION...HSA
MARINE...JMEHazardous weather outlook, May 12, 4:28 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 428 AM EDT SAT MAY 12 2007 NCZ029-044>047-079>081-090>094-130830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 428 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS AND BECOME MORE WIDESPREAD INTO THE EVENING AHEAD OF AN APPROACHING COLD FRONT. AS THE ATMOSPHERE BECOMES MORE UNSTABLE LATE THIS AFTERNOON AND THIS EVENING A FEW THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH WET MICROBURSTS AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-098-103-104-130830- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 428 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON HOURS AND BECOME MORE WIDESPREAD INTO THE EVENING AHEAD OF AN APPROACHING COLD FRONT. AS THE ATMOSPHERE BECOMES MORE UNSTABLE LATE THIS AFTERNOON AND THIS EVENING A FEW THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH WET MICROBURSTS AND DAMAGING WINDS THE PRIMARY THREAT. THERE IS A CONTINUED MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 12, 3:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 346 PM EDT SAT MAY 12 2007 NCZ044-122045- PITT- 346 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT COUNTY UNTIL 445 PM EDT... AT 346 PM EDT...AN ISOLATED STRONG THUNDERSTORM WAS DEVELOPING OVER GREENVILLE...MOVING SLOWLY EAST SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR SIMPSON AT 420 PM EDT...GRIMESLAND AT 440 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE WINTERVILLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL OF UP TO 1 TO 2 INCHES IN A SHORT PERIOD OF TIME WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:31 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 44 min |
| May 12, 6:29 PM EDT | Special Marine Warning | MHX | 61 min |
Nearby
Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.